Alert archive / Ohio / Special Weather Statements in 2019
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jun 29, 2019, 4:12 PM EDT for 4 counties in Ohio. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2019, 4:12 PM EDT (20:12 UTC)
- Expired
- Jun 29, 2019, 5:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Cleveland, OH
Counties Mahoning County, OH, Medina County, OH, Portage County, OH, Summit County, OH
The radar
The Cleveland radar (KCLE), 70 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 5:06 PM EDT | TSTM WND DMG | 6 Sse Canfield, OH | LARGE TREE DOWN ON HOUSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 262 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1526 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
870
WWUS81 KCLE 292012
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
412 PM EDT Sat Jun 29 2019
OHZ020>022-032-033-292100-
Summit-Portage-Stark-Mahoning-Medina-
412 PM EDT Sat Jun 29 2019
...ISOLATED STRONG THUNDERSTORMS WILL AFFECT SOUTHERN
PORTAGE...MAHONING...MEDINA...NORTHEASTERN STARK AND SUMMIT
COUNTIES...
At 411 PM EDT, isolated strong thunderstorms were located from near
Median to south of Youngstown, moving east at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 4097 8165 4099 8165 4099 8198 4119 8208
4123 8168 4119 8100 4113 8099 4113 8052
4090 8053 4090 8082 4093 8084 4093 8089
4090 8090 4090 8107
TIME...MOT...LOC 2011Z 285DEG 23KT 4107 8135
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 29, 3:18 PM EDT, 54 minutes earlier.
Area forecast discussion, Jun 29, 3:18 PM EDT, 54 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 318 PM EDT Sat Jun 29 2019 .SYNOPSIS...A cold front will move south of the forecast area overnight. High pressure will build over the region on Sunday. && .NEAR TERM /THROUGH SUNDAY NIGHT/... A cold front will move south across the forecast area overnight. Showers and thunderstorms will continue to develop this afternoon and evening in advance of this system. The bulk of the activity will remain over Northeast Ohio and Northwest PA but a scattered shower or thunderstorm is possible anywhere in the forecast area. The front will become nearly stationary south of the Ohio River Valley overnight. High pressure will briefly build over the region on Sunday bringing dry, clear and cooler conditions. Any system will approach the forecast area from the west late Sunday night. A few showers are possible in the western areas towards daybreak Monday. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... A weak cold front will approach the area on Monday with increasing chances of thunderstorms through the day. The best chances look to be during the evening with some jet energy rounding the top of the ridge. Cant rule out the potential for a few severe thunderstorms. Cold front will attempt to move south of the region Monday morning but it may end up being located across western Ohio. This may end up causing a few thunderstorms to develop across NW Ohio as we see additional ripples of jet energy round the top of the ridge. 5H heights increase in the short term so we will warm back up with above average temperatures returning. May have to watch heat index values Monday afternoon with NW Ohio approaching 100. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... More of the same in the long term with weak frontal boundaries influencing the area along with lake breezes and outflow from convection. The upper level ridge will fluctuate in strength over us which will bounce the thunderstorm coverage from isolated to scattered each day. Temperatures will remain above seasonal averages. && .AVIATION /18Z Saturday THROUGH Thursday/... Scattered showers and thunderstorms are beginning to develop this afternoon as a cold front drifts south over the forecast area. Cloud bases around 4-5kft. The models indicate an increase in convection particularly over the central and eastern sections of the area within the next few hours. I will place VCTS in many TAF locations ~ 20Z to 24Z as confidence in the exact location will be difficult. After 00Z the convection will slide to the south and high pressure will build over the region. Westerly winds will shift to the northwest as this front passes TAF locations this evening. OUTLOOK...Non-VFR possible with isolated to scattered thunderstorms that develop Monday afternoon through Wednesday. && .MARINE... A cold front will sag southward across the lake overnight with westerly winds becoming north. Winds reach 15 knots for several hours Sunday morning which may build waves to 2 to 4 feet from Vermilion to Ripley. Likely the highest from Avon to Geneva-on-the- lake. High pressure then takes control of the region Sunday night into Monday with light winds. Another weak frontal boundary will cross the lake on Monday night. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Garnet NEAR TERM...Garnet SHORT TERM...MM LONG TERM...MM AVIATION...Garnet MARINE...MM
Hazardous weather outlook, Jun 29, 5:59 AM EDT, 10 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 559 AM EDT Sat Jun 29 2019 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-301000- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 559 AM EDT Sat Jun 29 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Scattered thunderstorms are expected to develop this afternoon. Thunderstorms will be focused along the lake breeze initially, then shift south with time into this evening ahead of a cold front. Thunderstorms today will pose a marginal risk for severe weather with a few of the strongest thunderstorms producing hail to one inch in diameter and wind gusts of 50-60 mph. Locally heavy rainfall will also be possible. Thunderstorms will be strongest between 3 PM and 8 PM. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-301000- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 559 AM EDT Sat Jun 29 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 29, 3:25 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Cleveland OH
325 PM EDT Sat Jun 29 2019
OHZ033-292015-
Mahoning-
325 PM EDT Sat Jun 29 2019
...ISOLATED STRONG THUNDERSTORMS WILL AFFECT MAHONING COUNTY...
At 324 PM EDT, isolated strong thunderstorms were located over
Mahoning County moving southeast at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 4099 8109 4099 8100 4113 8099 4113 8052
4090 8052 4090 8082 4093 8083 4093 8089
4090 8090 4091 8109
TIME...MOT...LOC 1924Z 298DEG 16KT 4102 8071Special weather statement, Jun 29, 3:39 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Cleveland OH
339 PM EDT Sat Jun 29 2019
OHZ020-021-292015-
Summit-Medina-
339 PM EDT Sat Jun 29 2019
... ISOLATED STRONG THUNDERSTORMS WILL AFFECT NORTHERN MEDINA AND
SUMMIT COUNTIES...
At 338 PM EDT, isolated strong thunderstorms were located across
Medina and Summit counties moving east at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with
these storms.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 4103 8169 4114 8212 4114 8207 4119 8207
4120 8206 4120 8197 4126 8197 4127 8196
4128 8140 4099 8139
TIME...MOT...LOC 1938Z 278DEG 20KT 4117 8188Special weather statement, Jun 29, 4:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
412 PM EDT Sat Jun 29 2019
OHZ020>022-032-033-292100-
Summit-Portage-Stark-Mahoning-Medina-
412 PM EDT Sat Jun 29 2019
...ISOLATED STRONG THUNDERSTORMS WILL AFFECT SOUTHERN
PORTAGE...MAHONING...MEDINA...NORTHEASTERN STARK AND SUMMIT
COUNTIES...
At 411 PM EDT, isolated strong thunderstorms were located from near
Median to south of Youngstown, moving east at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 4097 8165 4099 8165 4099 8198 4119 8208
4123 8168 4119 8100 4113 8099 4113 8052
4090 8053 4090 8082 4093 8084 4093 8089
4090 8090 4090 8107
TIME...MOT...LOC 2011Z 285DEG 23KT 4107 8135The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:08 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake | 21 min |
| Jun 28, 8:42 PM EDT | Flash Flood Warning | CLE | Medina | 4 hr |
| Jun 29, 1:28 AM EDT | Special Weather Statement | CLE | Ashtabula | 47 min |
| Jun 29, 1:51 AM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 39 min |
| Jun 29, 6:27 AM EDT | Special Marine Warning | CLE | 93 min | |
| Jun 29, 3:25 PM EDT | Special Weather Statement | CLE | Mahoning | 50 min |
| Jun 29, 3:39 PM EDT | Special Weather Statement | CLE | Medina, Summit | 36 min |
| Jun 29, 4:30 PM EDT | Areal Flood Advisory | CLE | Mahoning | 4 hr |
| Jun 29, 5:10 PM EDT | Special Weather Statement | CLE | Mahoning | 50 min |
| Jun 29, 5:16 PM EDT | Flash Flood Warning | CLE | Mahoning | 5 hr |
| Jun 29, 7:06 PM EDT | Special Weather Statement | CLE | Stark | 24 min |
| Jun 29, 2:29 AM EDT | Severe Thunderstorm Warning | CLE | Crawford | 51 min |
Nearby
Special Weather Statements in Ohio, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.